Evidence map›Paper›PMID 33815984›Full record

ArticleCureus2021

Statin-Induced Autoimmune Myopathy.

Maryam Nemati, Meena Srai, Rajani Rudrangi

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.6field-weighted citation impact, top 33% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 4 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Maryam NematiInternal Medicine, San Joaquin General Hospital, French Camp, USA.
Meena SraiInternal Medicine, San Joaquin General Hospital, French Camp, USA.
Rajani RudrangiRheumatology, San Joaquin General Hospital, French Camp, USA.
San Joaquin General Hospital · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Statins are one of the most widely prescribed drugs in the world. One of the common side effects of statin use is myopathy. We report a case of statin-induced autoimmune myopathy, which is a variant of statin-induced myopathy. A 56-year-old female with a history of hypertension, hyperlipidemia, cerebral aneurysm status post clipping, and seizure disorder presented with progressive muscle weakness. Her initial laboratory results demonstrated an elevated creatine phosphokinase (CPK) of 17,144 IU/L. The patient's atorvastatin was discontinued and she was placed on high-rate intravenous fluids; however, despite this, her CPK remained elevated. Patient underwent further blood testing for specific autoimmune etiologies. As there was high concern for autoimmune myositis, she was started on high-dose steroids. Anti-3-hydroxy-3-methylglutaryl-coenzyme A (anti-HMG-CoA) reductase antibody returned strongly positive. While the patient was on steroids, her muscle weakness and CPK level gradually improved. She was discharged on oral steroids. Statin-induced autoimmune myopathy should be considered with high suspicion when there is a significantly elevated CPK level. Discontinuation of statin therapy does not lead to muscle recovery or improvement in the CPK level. Diagnosis is confirmed by positive anti-HMG-CoA reductase autoantibody and a muscle biopsy.

Indexed as

myopathystatinstatin-associated autoimmune myopathy

Identifiers

PMID33815984
PMCPMC8007198
OpenAlexW3134160931

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.